MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-ESG-NXT
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6 device code a150205 is being used to capture the reportable event of device difficult to advance.Imdrf code f1001 is being used to capture the reportable event of absence of treatment.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch nxt endoscopic suturing system was used during a stent suturing procedure on (b)(6) 2025.During insertion, the overstitch device could not be advanced into the patient's esophagus.The physician attempted a jaw thrust and applied extra lube to the device but was still unsuccessful.Then, the physician attempted to use an overtube device and saw a perforation in the patient's esophagus believed to be caused by the overstitch nxt and aborted the procedure.The patient was admitted to the icu.After 3 nights in the hospital, the patient was discharged.
 
Additional Manufacturer Narrative
Block h6: device code a150205 is being used to capture the reportable event of device difficult to advance.Imdrf code f1001 is being used to capture the reportable event of absence of treatment.Correction: block b1 and b2 updated.Block h11: the returned overstitch device was analyzed.A visual inspection was performed.The device was returned without the anchor exchange.It was observed the device was without the two endcap tape hooks and one sheath tape detachment.The reported event of device difficult to advance could not be confirmed.Based on the information available there is not enough evidence to determine whether the device difficult to advance was due to the physician's technique during the procedure, tortuous condition of patient, or was related to a device malfunction.Regarding the events of cancelled/rescheduled post sedation/sedation unknown, additional device required, and intensive care, it happened during the procedure, and the most probable cause of this reported issue cannot be established due to lack of evidence.In accordance with the information provided, the event perforation, is a potential adverse event associated with the use of the device.This adverse event known and documented in the labeling (including both short or long term known complications or adverse reactions).It was also observed the device was without the two endcap tape hooks and one sheath tape detachment.These conditions happened during the procedure, for this reason these are cataloged as adverse events of procedure.All compiled information on this investigation determines that the most probable cause is "cause not established".The conclusion is acceptable because of the analysis of the available information in the complaint and objective evidence did not determine a more specific complaint cause.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.
 
Event or Problem Description

Brand Name
OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22872867
Report Number3005099803-2025-04065
Device Sequence Number5689743
Product Code OCW
UDI-Device Identifier00811955020834
UDI-Public(01)00811955020834
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-ESG-NXT
Device Catalogue NumberESS-ESG-NXT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown